Vol. 14, No. 3, 2021

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 6, 1671–1976
Issue 5, 1333–1669
Issue 4, 985–1332
Issue 3, 667–984
Issue 2, 323–666
Issue 1, 1–322

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Recurrence for smooth curves in the moduli space and an application to the billiard flow on nibbled ellipses

Krzysztof Frączek

Vol. 14 (2021), No. 3, 793–821
Abstract

In view of classical results of Masur and Veech almost every element in the moduli space of compact translation surfaces is recurrent; i.e., its Teichmüller positive semiorbit returns to a compact subset infinitely many times. We focus on the problem of recurrence for elements of smooth curves in the moduli space. We give an effective criterion for the recurrence of almost every element of a smooth curve. The criterion relies on results developed by Minsky and Weiss (Ann. Sci. École Norm. Sup. (4) 47:2 (2014), 245–284). Next we apply the criterion to the billiard flow on planar tables confined by arcs of confocal conics. The phase space of such a billiard flow splits into invariant subsets determined by caustics. We prove that for almost every caustic the billiard flow restricted to the corresponding invariant set is uniquely ergodic. This answers affirmatively a question raised by Zorich.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/apde

We have not been able to recognize your IP address 3.238.204.31 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
billiard flows, unique ergodicity, the moduli space of translation surfaces, recurrent points of the Teichmüller flow
Mathematical Subject Classification 2010
Primary: 37A10, 37D40, 37E35, 37J35, 37D50
Milestones
Received: 18 December 2018
Revised: 27 August 2019
Accepted: 21 November 2019
Published: 18 May 2021
Authors
Krzysztof Frączek
Faculty of Mathematics and Computer Science
Nicolaus Copernicus University
Toruń
Poland